MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565100
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Captures the reportable event of stent damaged.The complaint device ha been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex colonic stent was to be used to treat a mechanical bowel obstruction in the colon caused by ileus cancer during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, at first the stent was easily deployed.However, when attempting to fully deploy the stent, it was unable to completely release.The stent was removed from the patient partially deployed.A photo of the stent was received and based on this, the stent was noted to be damaged at the end.The procedure was completed with another wallflex colonic stent.There were no consequences or impact to the patient as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A deployed wallflex colonic stent was received for analysis; the delivery system was not returned.Visual examination found the stent was damaged; the stent was deformed, kinked and stent wires were broken.The stent was measured to be within specifications.No other issues were noted with the stent.Per analysis, the damages noted on the returned device were consistent with the application of force during use.Taking all available information into consideration, the investigation concluded that the observed failures and the reported event were likely due to anatomical or procedural factors encountered during the procedure, such as the nature of the stricture and the use of excessive force on the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Additional Manufacturer Narrative
Problem code 2976 captures the reportable event of stent damaged.A deployed wallflex colonic stent was received for analysis; the delivery system was not returned.Visual examination found the stent was damaged; the stent was deformed, kinked and stent wires were broken.The stent was measured to be within specifications.No other issues were noted with the stent.Per analysis, the damages noted on the returned device were consistent with the application of force during use.Taking all available information into consideration, the investigation concluded that the observed failures and the reported event were likely due to anatomical or procedural factors encountered during the procedure, such as the nature of the stricture and the use of excessive force on the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.Catalog number has been corrected.
 
Event or Problem Description

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7852788
Report Number3005099803-2018-60278
Device Sequence Number19148268
Product Code MQR
UDI-Device Identifier08714729456575
UDI-Public08714729456575
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2019
Device Model NumberM00565100
Device Catalogue Number6510
Device Lot Number0020534295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer09/26/2018
10/23/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date10/19/2018
11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1